I was just wondering if anyone takes any supplements to help with palpitations or PACs/PVCs. I noticed a significant decrease in PACs when I started taking fish oil, magnesium, and coenzyme-Q10. I had read about these helping others and decided to try it and it has helped. For those who do take these, what are your doses?
Cold water fish that are especially rich in Omega-3 fatty acids are listed in order of strength:
- Tuna (fresh, not tinned - the fish oil is often drained off before the fish is tinned).
Eskimos in Greenland have a diet that consists mainly of fish, seal and whale meat, all of which is high in Omega-3 fatty acids. Studies have shown that, compared with Western-European populations, there is a much lower incidence of heart attack, diabetes, asthma, multiple sclerosis and psoriasis amongst these people.
High levels of triglycerides (fat molecules) in the bloodstream can hinder the body's natural ability to break down blood clots. This can lead to thrombosis which is caused when a clot forms within a blood vessel and blocks the blood supply to important areas of the body such as the heart, lungs and/or brain. Thrombosis can result in a heart attack or stroke. A major effect of omega-3 fatty acids is to reduce the triglyceride levels in the blood and prevent platelets (blood cells responsible for clotting) from clumping together. This may have a protective effect on the heart and also reduce the incidence of atherosclerosis.
The DHA component of fish oil can improve the functioning of a diseased heart and clinical trials have found that it also helps to improve the functioning of a healthy heart. Fish oil improves the energy production in the heart and has properties to prevent irregular heart beats (arrythmias). Fish oil is often recommended to heart patients as part of a programme to prevent a second heart attack.
Fish Oil may be of help in patients with high blood pressure. This use for Fish Oil should be under the supervision of a medical practitioner as the dosage may vary depending on the medications that the patient may be currently taking.
Arthritis is an example of a common inflammatory condition that may be helped by Fish Oil. A series of experimental studies have indicated that the supplementation with dietary Fish Oil can help to decrease the severity of osteo and rheumatoid arthritis and regulate the number or molecules in the body which cause inflammation.
Psoriasis is a skin problem also associated with inflammation. Treatment with Fish Oil may help to reduce the symptoms of this condition. Dietary Fish Oil may also help to relieve the itching caused by a number of other skin conditions e.g. eczema.
Studies have also shown that Fish Oil may be of benefit to people suffering from ulcerative colitis, inflammatory bowel disease and Crohn's Disease. People with Crohn's Disease often experience a cycle of having a period of freedom from symptoms followed by a relapse. Fish Oil may help to keep people with Crohn's Disease, symptom-free.
Fish oil reduces the risk of sudden death, if you had a previous heart attack and does not prevent a heart attack.
I have also put in bold the words fish oil. The reason is that fish oil may work, but how about fish oil supplements.
The answer can be found in another statement by the American Heart Association. It said that it does not recommend fish oil supplements (capsules) and will not recommend them until there is compelling evidence that they benefit overall cardiovascular health.
Instead, the association said it recommends consuming two servings of fish twice a week. Fish are a good source of protein without the high saturated fat found in fatty meat products.
Were you talking to me, surfgirl? If so, mag isn't very dangerous to take as a supplement. It's not easy to overdose. I agree that potassium shouldn't be messed around with, but 2 years ago when I had my first horrible arrhythmia episode and had to be converted at the hospital and it turned out to be because my K was 2.7, which is very low. My K has been fairly normal since but sometimes when my heart is feeling more "irritable" I take a K supp just in case. I take a really low dose; 100mg at most which probably doesn't help me at all.
I'm afraid to take supps for me palps anymore because every single time I take a multivitamin, my palpitations become TERRIBLE. So, since I have no idea which vitamin/mineral in the complex is causing the problem, I basically avoid them all except potassium and magnesium.
My stupid skip-happy heart has been acting up these last few days, driving me to try some supplements. Magnesium, Potassium gluconate and Fish Oil with Omega 3. (By the way, thus far all of my tests have revealed . . . I'm healthy and have no problem. i'm going to keep getting more done until something shows up, because this skipping isn't happening just to freak me out - or maybe it is.) Anyway, gonna try the supplements because what else am I going to do.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.